Texas, 2013

Blizzard and Hail in Texas, February 24 to 25, 2013

February 24 to 25, 2013 · NWS LUB · 23 events in 23 counties and zones

A powerful upper level storm system brought a wide variety of hazardous weather conditions to the South Plains and Rolling Plains of Wext Texas from the evening of the 24th through the daytime on the 25th. This storm system moved out of Colorado into New Mexico then east across the Texas panhandle on the 24th.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A powerful upper level storm system brought a wide variety of hazardous weather conditions to the South Plains and Rolling Plains of Wext Texas from the evening of the 24th through the daytime on the 25th. This storm system moved out of Colorado into New Mexico then east across the Texas panhandle on the 24th. As the system moved across New Mexico it was able to tap into rich moisture from the Gulf of Mexico. As a result, on the evening of the 24th, severe thunderstorms developed across the southern Rolling Plains. A strong cold front quickly moved through the region late in the evening on the 24th which brought noticeably cooler temperatures and high winds.

Rain showers quickly changed over to sleet then snow by late in the evening of the 24th. High winds caused blizzard conditions to almost the entire South Plains, Rolling Plains, and extreme southern Texas panhandle for much of the morning into the afternoon of the 25th. Snowfall was heaviest in the south-central Texas panhandle where over one foot of snowfall was observed. Snow finally tapered off from west to east from the late afternoon through the early evening of the 25th. Areas across the southern South Plains and southern Rolling Plains received little to no snow but still recorded high winds.

Because of the blizzard conditions, travel became treacherous across the region. Numerous roads were closed including Interstate 27 between Lubbock and Amarillo. Several vehicle accidents were reported throughout the day on the 25th. Additionally, slick roads on the evening of the 25th lead to a serious vehicle accident where an ambulance flipped over and the paramedics were transported to the hospital with non-life threatening injuries. Lubbock Preston Smith International Airport was closed for all outbound and inbound flights on the 25th. Damage estimates from traffic accidents were unavailable.

Snow amounts below are from NWS cooperative weather observer reports:

Tulia (Swisher County)...15.0 inches, Silverton (Briscoe County)...13.0 inches, Happy (Swisher County)...12.0 inches, Dimmitt (Castro County)...10.0 inches, Hart (Castro County)...9.0 inches, Shallowater (Lubbock County)...8.6 inches, Muleshoe (Bailey County)...8.0 inches, Plainview (Hale County)...8.0 inches, Vigo Park (Swisher County)...8.0 inches, Olton (Lamb County)...7.5 inches, Abernathy (Hale County)...7.0 inches, Matador (Motley County)...7.0 inches, Littlefield (Lamb County)...7.0 inches, Turkey (Hall County)...7.0 inches, Friona (Parmer County)...7.0 inches, Northfield (Motley County)...6.0 inches, Bovina (Parmer County)...6.0 inches, Roaring Springs (Motley County)...6.0 inches, Memphis (Hall County)...6.0 inches, Paducah (Cottle County)...5.0 inches, WFO Lubbock (Lubbock County)...4.5 inches, Childress (Childress County)...4.5 inches, Ralls (Crosby County)...4.5 inches, Levelland (Hockley County)...4.5 inches, Afton (Dickens County)...4.0 inches, Morton (Cochran County)...4.0 inches, Floydada (Floyd County)...3.5 inches, Plains (Yoakum County)...3.0 inches, Jayton (Kent County)...1.0 inch, Brownfield (Terry County)...1.0 inch, and Denver City (Yoakum County)...1.0 inch.

Sustained maximum high wind reports below are from the Texas Tech University West Texas mesonet and Automated Surface Observation System:

O'Donnell (Lynn County)...50 mph, Graham (Garza County)...50 mph, Amherst (Lamb County)...47 mph, Hart (Castro County)...46 mph, Tulia (Swisher County)...45 mph, Dimmitt (Castro County)...44 mph, Anton (Hockley County)...44 mph, Plains (Yoakum County)...44 mph, Abernathy (Hale County)...43 mph, Childress ASOS (Childress County)...43 mph, Brownfield (Terry County)...43 mph, Friona (Parmer County)...42 mph, White River Lake (Crosby County)...42 mph, Memphis (Hall County)...41 mph, Muleshoe (Bailey County)...40 mph, and Paducah (Cottle County)...40 mph.

Maximum high wind gust reports below are from the Texas Tech University West Texas mesonet and Automated Surface Observation System:

O'Donnell (Lynn County)...67 mph, Graham (Garza County)...65 mph, Olton (Lamb County)...59 mph, Levelland (Hockley County)...59 mph, Reese Center (Lubbock County)...58 mph, Wolfforth (Lubbock County)...58 mph, and Lubbock ASOS (Lubbock County)...58 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 24, 5:43 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 24, 5:43 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CST SUN FEB 24 2013

.AVIATION...
A MAJOR WINTER STORM WHOSE FCST TRACK CONTINUE TO SHIFT SLIGHTLY
SWD SET TO IMPACT BOTH KLBB AND KCDS WITHIN THE NEXT 12 HOURS.
CONDITIONS TO PROGRESSIVELY DETERIORATE THROUGH THE NIGHT AND
PERSIST THROUGH MONDAY. INITIAL ISSUE IS A COLD FRONT THAT WILL
SWITCH WINDS TO THE NORTH AT BOTH SITES BY 02Z. NORTH WINDS TO
SLOWLY INCREASE IN SPEED THROUGH THE NIGHT...PEAKING MONDAY AT
AROUND 35G50KTS. NEXT ISSUE WILL BE SNOW AND BLOWING SNOW WITH
ONSET AROUND OR A BIT AFTER 06Z AND CONTINUE THROUGH MUCH OF
MONDAY.

&&

.PREV DISCUSSION... /ISSUED 358 PM CST SUN FEB 24 2013/

SHORT TERM...
DEEPENING UPPER LEVEL STORM SYSTEM CURRENTLY ENTERING SOUTHERN NEW
MEXICO CONTINUES TO AMPLIFY AND PUSH TOWARD WEST TEXAS...SETTING THE
STAGE FOR A SIGNIFICANT WINTER STORM FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE AND CENTRAL TO NORTHERN PORTIONS OF THE SOUTH AND ROLLING
PLAINS.

THIS EVENING...DUAL THREATS WILL IMPACT THE AREA AS HEIGHTS ALOFT
BEGIN TO FALL AHEAD OF THE AFOREMENTIONED UPPER LOW AS SURFACE
CYCLOGENESIS ENSUES OVER THE SOUTH AND ROLLING PLAINS. THE SHORTER
FUSED OF WHICH WILL BE ACROSS THE ROLLING PLAINS AND EXTREME
SOUTHEASTERN PANHANDLE IN THE FORM OF THUNDERSTORMS. STEEPENING
LAPSE RATES...STRONGLY SHEARED PROFILES...AND IMPRESSIVE OMEGA
VALUES WILL CONTRIBUTE TO STORMS DEVELOPING ALONG A PACIFIC
FRONT/DRYLINE. KEPT CHANCES PULLED WEST ACROSS A GOOD CHUNK OF THE
ROLLING PLAINS WITH INITIALLY BACKED SURFACE WINDS AHEAD OF THE
DEEPENING SURFACE LOW. A FEW STORMS MAY PRODUCE SOME ISOLATED LARGE
HAIL...BUT THIS THREAT SHOULD BE LIMITED BY ONLY A FEW HUNDRED J/KG
OF CAPE. FARTHER NORTHWEST...SNOW WILL BEGIN TO DEVELOP AND
OVERSPREAD THE AREA. TEMPERATURES WILL FALL BELOW FREEZING FROM
NORTHWEST TO SOUTHEAST...WITH AREAS NORTH AND WEST OF A MEMPHIS TO
JUSTICEBURG LINE SEEING ALL SNOW BY MIDNIGHT. LOCATIONS SOUTH AND
EAST WILL TRANSITION TO ALL SNOW DURING THE OVERNIGHT HOURS AS A
POLAR FRONT IS DRAGGED ACROSS THE AREA BY AN EAST/NORTHEASTWARD
MOVING SURFACE LOW.

MONDAY...THE HEAVIEST SNOW AMOUNTS LOOK TO TAKE PLACE MONDAY MORNING
IN THE 12-18Z WINDOW. THIS WILL BE THE TIME WHEN THE H50 LOW
TRAVERSES THE AREA. THIS LOW LOOKS TO CUT THROUGH THE SOUTH AND
ROLLING PLAINS...BRINGING HEAVY SNOW AT TIMES ON ITS NORTHWEST SIDE
IN VICINITY OF THE DEFORMATION ZONE. ISENTROPIC ANALYSIS SHOWS
ABUNDANT LIFT HERE WHERE A TROWAL AXIS WILL WRAP AROUND THE LOW
ENCOMPASSING THE EXTREME SOUTHERN PANHANDLE AND NORTHERN/CENTRAL
SOUTH/ROLLING PLAINS. IN ADDITION...EXTREMELY IMPRESSIVE 12 HOUR H50
HEIGHT FALLS OF NEAR 200 METERS WILL TAKE PLACE BY AROUND
12Z...FURTHER OWING TO THE SYSTEM/S INTENSITY.

WITH THE CONTINUED TRENDING FOR THE LOW TO MOVE FARTHER AND FARTHER
SOUTH...HAVE INCLUDED THE TOP THREE ROWS OF COUNTIES IN THE BLIZZARD
WARNING IN EFFECT FROM 9 PM SUNDAY EVENING TO 6 PM MONDAY EVENING.
BLOWING SNOW WILL COMMENCE OVERNIGHT ACROSS THE CENTRAL TO WESTERN
PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS
AS WINDS RAMP UP WITH PASSAGE OF THE POLAR FRONT. THIS WILL CONTINUE
THROUGHOUT THE AFTERNOON ACROSS THE AREA AFFECTED BY THE BLIZZARD
WARNING...AS WINDS OF UP TO 35 TO 45 MPH COMBINE WITH GUSTS UPWARDS
OF 60 MPH AT TIMES. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 6
INCHES AND ABOVE ACROSS THE EXTREME SOUTHERN PANHANDLE...TO 3 TO 6
INCHES ACROSS THE NORTHERN TO CENTRAL SOUTH AND ROLLING PLAINS.

THE MORE SOUTHERN TRACK ALSO SEEMS TO WARRANT AN ADVISORY FOR YOAKUM
TO STONEWALL COUNTIES GIVEN THE STRENGTH OF THE LOW AND ASSOCIATED
WRAP AROUND SNOWFALL. TOTAL SNOWFALL AMOUNT HERE WILL BE IN THE 1 TO
3 INCH BALLPARK. WINDS WILL LIKELY REACH ADVISORY LEVEL CRITERIA
HERE AS WELL...BUT WILL JUST MENTION THIS IN THE WINTER WEATHER
ADVISORY PRODUCT TO AVOID MULTIPLE HEADLINES AND CONFUSION.

OVERALL...EXPECT A RAW DAY WITH TEMPERATURES IN THE 30S...OVERCAST
SKIES...AND BLOWING SNOW.

LONG TERM...
AS THE UPPER LOW EXITS TO THE EAST MONDAY EVENING...WRAP AROUND
MOISTURE WILL KEEP A CHANCE OF SNOW GOING ACROSS OUR NE ZONES UNTIL
ABOUT MIDNIGHT. SNOWFALL RATES AND WIND SPEEDS WILL BE DECREASING SO
AT THIS TIME WE ANTICIPATE THE HIGHLIGHTS ENDING AT 0Z. BRIEF
SHORTWAVE RIDGING WILL FOLLOW ON TUESDAY WITH WARMER TEMPS...BUT WE
HAVE UNDERCUT GUIDANCE FOR MOST OF THE AREA TO ACCOUNT FOR THE
EXPECTED SNOW COVER AND MELTING. THE NEXT SHORTWAVE TROUGH AND COLD
FRONT WILL ARRIVE ON WEDNESDAY. THIS OPEN WAVE SHOULD NOT HAVE MUCH
IN THE WAY OF SENSIBLE IMPACTS ASIDE FROM SOME INCREASED MID-LVL
CLOUD COVER AND KEEPING TEMPS PRETTY FLAT...HIGHS IN THE 40S. COOL
AND DRY NORTH TO NORTHWEST FLOW WILL CONTINUE RIGHT INTO NEXT
WEEKEND. IN FACT THE FLOW BECOMES NEARLY DUE NORTHERLY BY FRIDAY
WITH ANOTHER COOL SURGE. SOME LIGHT PRECIP MAY BE POSSIBLE FRIDAY
BUT RIGHT NOW CHANCES APPEAR SLIM. THE GFS PROGGED HIGH TEMPS OF 60S
AND 70S SAT AND SUN LOOK SUSPECT IN THIS PATTERN AND WE/LL KEEP
TEMPS ON THE COOL SIDE OF GUIDANCE/CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        23  33  14  41  20 / 100  60   0   0  10
TULIA         25  32  15  40  22 / 100  90  10   0  10
PLAINVIEW     27  32  19  41  25 /  90  80  10   0  10
LEVELLAND     27  34  23  53  25 /  70  50   0   0  10
LUBBOCK       28  34  24  50  26 /  70  70   0   0  10
DENVER CITY   29  40  26  56  28 /  30  30   0   0   0
BROWNFIELD    29  36  26  54  27 /  40  30   0   0   0
CHILDRESS     32  33  22  41  26 /  70 100  40   0  10
SPUR          32  37  27  49  29 /  40  70   0   0  10
ASPERMONT     35  39  29  54  29 /  40  50  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY
FOR THE FOLLOWING ZONES: TXZ039>044.

BLIZZARD WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR
THE FOLLOWING ZONES: TXZ021>038.

&&

07
Hazardous weather outlook, Feb 24, 3:38 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CST SUN FEB 24 2013

TXZ021>044-252145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
338 PM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
THE SOUTHEAST LOW ROLLING PLAINS. SOME THUNDERSTORMS IN THIS AREA MAY
BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE POSSIBLE.

WINTER WEATHER

A COLD FRONT WILL COMBINE WITH A SIGNIFICANT WINTER STORM SYSTEM
TO PRODUCE ACCUMULATING SNOW INITIALLY IN THE FAR SOUTHWEST TEXAS
PANHANDLE THIS EVENING...THEN SPREADING OVER THE NORTHERN SOUTH
PLAINS LATER TONIGHT. PERIODS OF HEAVY SNOW ALONG WITH STRONG
NORTHERLY WINDS WILL CREATE BLIZZARD CONDITIONS IN THE FAR
SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. THE
HEAVIEST SNOW ACCUMULATIONS OVERNIGHT OF 2 TO 4 INCHES ARE MOST
LIKELY ROUGHLY NORTH OF A LINE FROM MULESHOE...TO SILVERTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF
THE FAR SOUTHERN PANHANDLE AND NORTHERN AND CENTRAL PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS ON MONDAY. TOTAL SNOW
ACCUMULATIONS OF 4 TO 6 INCHES ARE MOST LIKELY GENERALLY ALONG AND
NORTH OF HIGHWAY 70 FROM MULESHOE EAST TO PLAINVIEW...FLOYDADA AND
PADUCAH...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FARTHER
SOUTH...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED AS FAR SOUTH AS A ROUGHLY WEST TO EAST LINE FROM COCHRAN
TO KING COUNTIES. COMBINED WITH INTENSIFYING NORTH WINDS OF 35 TO
45 MPH WITH SOME GUSTS NEAR 60 MPH OVER ALL OF THE OUTLOOK
AREA...BLOWING AND DRIFTING SNOW WILL CREATE WIDESPREAD TRAVEL
DIFFICULTIES. TREES AND POWER LINES WILL BECOME STRESSED BY THE
SNOW AND STRONG WINDS POSSIBLY LEADING TO SOME POWER OUTAGES.
TRAVEL IS NOT RECOMMENDED ESPECIALLY IN THE FAR SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS WHERE WHITEOUT CONDITIONS AND
SIGNIFICANT DRIFTING OF SNOW IS LIKELY. CONDITIONS WILL IMPROVE
FROM WEST TO EAST MONDAY EVENING AS THE WINTER STORM EXITS THE
REGION. THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cannon AFB radar (KFDX), 77 km away, was scanning. The volume nearest the first event began at 04:03 UTC.

Open the radar archive at this moment

Event by event

18 blizzard, 4 high wind, 1 hail. Local standard time, as filed.

Blizzard, Parmer

When
February 24, 7:30 PM CST to February 25, 1:00 PM CST
Where
Parmer forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Blizzard, Castro

When
February 24, 7:30 PM CST to February 25, 1:00 PM CST
Where
Castro forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Blizzard, Bailey

When
February 24, 7:30 PM CST to February 25, 1:00 PM CST
Where
Bailey forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Hail, Kent

When
February 24, 10:02 PM CST to 10:05 PM CST
Where
Kent County, 0.74 mi SSE of Jayton to 1 mi E of Jayton
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.241, -100.574

Law enforcement reported half dollar size hail in and around Jayton. No damage was reported.

Blizzard, Swisher

When
February 24, 10:30 PM CST to February 25, 2:00 PM CST
Where
Swisher forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Blizzard, Lamb

When
February 24, 11:00 PM CST to February 25, 2:30 PM CST
Where
Lamb forecast zone
Reported by
Law Enforcement
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Blizzard, Hale

When
February 24, 11:00 PM CST to February 25, 2:30 PM CST
Where
Hale forecast zone
Reported by
Law Enforcement
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Blizzard, Cochran

When
February 25, 1:00 AM CST to 2:00 PM CST
Where
Cochran forecast zone
Reported by
Law Enforcement
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Blizzard, Hockley

When
February 25, 1:00 AM CST to 3:00 PM CST
Where
Hockley forecast zone
Reported by
Law Enforcement
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Blizzard, Lubbock

When
February 25, 3:30 AM CST to 3:00 PM CST
Where
Lubbock forecast zone
Injuries
0 direct, 2 indirect
Reported by
ASOS
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Blizzard, Crosby

When
February 25, 3:30 AM CST to 3:00 PM CST
Where
Crosby forecast zone
Reported by
Law Enforcement
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Blizzard, Briscoe

When
February 25, 5:00 AM CST to 4:00 PM CST
Where
Briscoe forecast zone
Reported by
Law Enforcement
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Blizzard, Floyd

When
February 25, 5:00 AM CST to 4:00 PM CST
Where
Floyd forecast zone
Reported by
Law Enforcement
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Blizzard, Hall

When
February 25, 5:00 AM CST to 5:00 PM CST
Where
Hall forecast zone
Reported by
Law Enforcement
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Blizzard, Motley

When
February 25, 5:00 AM CST to 5:00 PM CST
Where
Motley forecast zone
Reported by
Law Enforcement
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Blizzard, Dickens

When
February 25, 5:00 AM CST to 5:00 PM CST
Where
Dickens forecast zone
Reported by
Law Enforcement
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Blizzard, Childress

When
February 25, 6:00 AM CST to 5:00 PM CST
Where
Childress forecast zone
Reported by
ASOS
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Blizzard, Cottle

When
February 25, 6:00 AM CST to 5:00 PM CST
Where
Cottle forecast zone
Reported by
Law Enforcement
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Blizzard, King

When
February 25, 6:00 AM CST to 5:00 PM CST
Where
King forecast zone
Reported by
Law Enforcement
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

High Wind, Yoakum

When
February 25, 8:30 AM CST to 9:30 AM CST
Where
Yoakum forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
Mesonet
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

High Wind, Terry

When
February 25, 10:20 AM CST to 2:50 PM CST
Where
Terry forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
Mesonet
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

High Wind, Lynn

When
February 25, 10:50 AM CST to 4:30 PM CST
Where
Lynn forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
Mesonet
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

High Wind, Garza

When
February 25, 12:00 PM CST to 4:25 PM CST
Where
Garza forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
Mesonet
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 430454, 430457, 430458, 430434, 430459, 430460, 430461, 430462, 430463, 430464, 430465, 430466, 430467, 430468, 430470, 430471, 430472, 430473, 430474, 430440, 431209, 430443, 430445.